Hail, Steuben
- When
- May 30, 2:35 PM EST
- Where
- Steuben County, Wayne Four Corners
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.417, -77.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 30, 10:05 AM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 1105 AM EDT MON MAY 30 2005 .SHORT TERM (TODAY - TUESDAY NIGHT)... UPDATE...CYCLONIC FLOW ALONG WITH CAPES OF SEVERAL HUNDRED J/KG FROM MODIFIED BUF 12Z RAOB ALONG WITH ELONGATED SHORT WAVE WILL CONTINUE THREAT OF SHOWERS AND THUNDERSTORMS ACROSS CWA THIS AFTERNOON AND EARLY EVENING. SHORT WAVE WILL IMPACT THE CENTRAL AND SOUTHERN ZONES MOST WITH A LESSER THREAT NRN PTN. CURRENT POPS LOOK REASONABLE UPDATED ZONES TO TWEAK TEMPS AND REMOVE MORNING WORDING. RRM ATTEMPT AT HOLDING THE HOLIDAY DRY FOR ALL OF THE FCST AREA WAS A VALIANT EFFORT...BUT WITH CYCL FLOW AND COLDER THAN NORMAL TEMPS STILL HANGING OUT ALOFT...WE WILL NOW HAVE TO INTRODUCE CHC OF -SHRA IN THE AREA...ESPLY FOR AREAS SOUTH OF THE I-86/RT 17 CORRIDOR WHERE YET AT LEAST ONE OTHER WEAK DISTURBANCE WILL TRACK TODAY. THIS FEATURE CURRENTLY SEEN IN H20 VAPOR AND RADAR MOSAIC PRODUCING SHRA IN NRN OH-WRN PA. SOME DRYING LIKELY TO OCCUR AS LEADING EDGE OF MID CLDS HAS BEEN ERODING ALL NIGHT...BUT WAVE IS PROGGED TO MOVE THRU PA THIS MORNING AND HAVE GONE FOR CHC -SHRA PRETTY MUCH ANY TIME TODAY ACROSS SRN TIER NY AND NE PA TO COVER ANY SPRINKLES THAT MAKE IT THIS AM...AND THEN FURTHER DEVELOPMENT FROM DAYTIME HEATING AND CONVG WITHIN BROAD SFC TROF THIS AFTERNOON. STILL LOOKING FOR ONLY SPOTTY COVERAGE (20-30%)...SO MOST PLACES WILL LUCK OUT FINE WITH P/C SKIES. MODEL SUITE NOW SEEMS TO BE CONVERGING ON A SOLUTION THAT FCST AREA WL BE UNDER NWLY FLOW ALOFT TONIGHT AND TUESDAY AS RIDGING STARTS TO TAKE HOLD OVER UPR MIDWEST AND GTLKS. ANY SIGNIFICANT WAVE DEVELOPMENT NOW DRIVEN BY SRN STREAM JET...WELL TO OUR SOUTH WHICH WAS IN THE ENVELOPE OF SOLUTIONS IN MED RANGE MDLS ABOUT 4-5 DAYS AGO BEFORE NAM/GFS BLEW UP THE NRN STREAM IN THE LAST 72 HRS. IN LIGHT OF THIS DRIER TREND LOCKING IN ON LAST FEW MDL RUNS...HAVE ALTERED FCST TONIGHT TOWARD DRY CONDITIONS AFTER ANY DIURNAL CONVECTIVE ACTIVITY WANES EARLY THIS EVENING. ON TUESDAY...WILL MAINTAIN LOW CHC FOR DIURNAL CONVECTION AGAIN AS RIBBON OF HIGHER THETA-E AIR GETS ADVECTED NEWD AHEAD OF SFC TROF. BUFKIT PROFILES CONTINUE TO SHOW STEEP LOW-MIDLVL LAPSE RATES AND MARGINAL SFC BASED INSTABILITY (EVEN A LTL MORE THAN TODAY)...ESPLY OVER EASTERN ZONES. SLGHTLY MORE CAPPING UNDER BUILDING SUBS INVSN OVER WRN ZONES...SO AS WK UPR WAVE AND SFC REFLECTION DROP SOUTHEAST WILL GO WITH HIGHEST CHC FOR SHRA OR TSRA EAST OF SYR-BGM-AVP DURG THE AFTERNOON. FINALLY LOOKS LIKE THE BREAK FROM THE CONSTANT BARRAGE OF UPPER LVL CYCLONES HAS ARRIVED WITH HIGH PRES...SFC AND ALOFT WEDS AND THURS. -JAB && .LONG TERM (WED - SATURDAY)... UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE NORTHEAST US DURING THE EXTENDED PERIOD. THURSDAY NIGHT THROUGH FRIDAY A SOUTHERN STREAM SYSTEM WILL MOVE ACROSS THE MID ATLANTIC STATES AND SHOULD REMAIN FAR ENOUGH SOUTH TO HAVE LITTLE IMPACT ON REGION. GFS BRINGS THIS SYSTEM INTO PA/NJ WITH THE ECMWF/CANADIAN INDICATING AN EXIT OFF THE MID ATLANTIC FROM VIRGINIA SOUTHWARD. CHC POPS ON FRIDAY ACROSS FAR SE ZONES DUE TO SOUTHERN STREAM SYSTEM. NEXT CHC FOR SHOWERS/TSRA WILL BE SUNDAY NEAR VCNTY OF WARM FRONT. STAYED CLOSE TO HPC GUIDANCE. RRM && .AVIATION (30/06Z - 31/06Z)... DRIER AIR AND LWR DEW PTS SHD RESULT IN LESS FOG DVLPMT THAN PRVSLY THOUGHT. AT WORST...XPCT TEMPO IFR VSBY CONDS AT ELM WITH PTCHY GND FOG...OTRW...XPCT VFR CONDS THRU THE NGT. MID LVL AC DECK WL ADVANCE INTO AREA AHEAD OF UL DISTURBANCE AND CU WILL BLD DURING MON WITH HTG. ISLTD RW/TRW PSBL ONCE AGAIN...BUT PRBLY BELOW THRESHOLD NEEDED FOR MENTION IN TAF. CONT VFR CONDS FOR THE REMAINDER OF THE PD. MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 413 AM EDT MON MAY 30 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-310900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 413 AM EDT MON MAY 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...ESPECIALLY ALONG THE NEW YORK SOUTHERN TIER AND ACROSS NORTHEAST PENNSYLVANIA. SEVERE STORMS ARE NOT LIKELY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. JAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 253 PM EDT MON MAY 30 2005 NYZ015-022-301945- STEUBEN NY-YATES NY- 253 PM EDT MON MAY 30 2005 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR PENN YAN...OR ABOUT OVER ITALY...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR... ITALY HILL AT 300 PM. PRATTSBURG AND GUYANOGA AT 305 PM. BRANCHPORT AT 310 PM. BLUFF POINT AT 315 PM. PULTENEY AT 320 PM. CROSBY AT 325 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
The Binghamton radar (KBGM), 97 km away, was scanning. The volume nearest the first event began at 19:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448989.